MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG DUALSWITCH-VALVE 10/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG DUALSWITCH-VALVE 10/30; HYDROCEPHALUS MANAGEMENT
Model Number FV100T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a dualswitch-valve operated in over-drainage postoperatively.The valve was implanted on (b)(6) 2017.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.Height: 168 cm.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to qab 2154.Investigation ( description incoming product condition) the product was received in the returnkit container with an unknown liquid.Result in the visual inspection of the valve we have detected scratches on the surface of the device but not deformation or other abnormalities.In the further course of the investigation, we tested the permeability of the dsv valve.The test results showed that the valve was penetrable.In order to check the assumed over-drainage, we carried out a computer controlled test.Horizontal position: at the first test an opening pressure at the reference flow level of 5 ml/h is measured 19.41 cmh2o.Based on the first result we have detected an under-drainage.We executed a second test.The second test showed no clear improvement of the valve, the measured values are still outside the accepted tolerance.The second test showed an opening pressure at the reference flow level of 5 ml/h of 18.79 cmh2o as well.We suspect deposits inside the valve could have impaired the function.Vertical position: at second the dsv was tested in the upright position.Based on the opening pressure of 40 cmh2o in upright position an opening pressure of 0 cmh2o is expected (the pressure resulting from the difference of altitude is being compensated by the valve).The accepted tolerance range for the opening pressure of 30 cmh2o in upright position is 0 +/-4 cmh2o.The measured opening pressure of 4.76 cmh2o was slightly outside of the accepted tolerance range.According to our measurements we have been able to assess an over-drainage instead of an under-drainage.But it is considered that we are just able to assess the current situation with the valve.It is indeed possible that temporarily an over-drainage happened.Given the fact that during the treatment with shunts the following complications may arise (as described in the scientific literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid (csf), over/under drainage, we decided to dismantle the valves.Inside the valve we have found visible deposits that may have caused the assumed under-drainage.In our point of view there is no failure detectable with the valve at the time of delivery.In addition, the under-drainage is a known and unchangeable risk of hc-therapy with shunts.No further actions required.

Brand Name
DUALSWITCH-VALVE 10/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13005495
Report Number3004721439-2021-00817
Device Sequence Number17335649
Product Code JXG
UDI-Device Identifier04041906101008
UDI-Public4041906101008
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model NumberFV100T
Device Catalogue NumberFV100T
Device Lot Number20032270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexUnknown
Patient Weight53 KG